Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 42, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 8, 1995, 3:15 PM CDT for Beaver County, Oklahoma. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 8, 1995, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 082016 TORAMA OKC007-082115- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 415 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...BEAVER COUNTY AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE DEVELOPING TORNADO NEAR ELMWOOD. THIS STORM WAS MOVING SLOWLY EAST NORTHEAST. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYINGN DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 10:13 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 10:13 AM CDT, 5 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1010 AM CDT THU JUN 08 1995 14Z SURFACE ANALYSIS SHOWED STRONG QUASI-STATIONARY FRONT POSITIONED FROM EXTREME SERN KS...ACROSS THE NRN TX PNHNDL...THRU THE NERN PLAINS OF NM. DRYLINE EXTENDS FROM THE FRONT FROM JUST S OF DHT...SWD THRU THE WRN TX PNHNDL...W OF AMA...LBB...AND REE/. AIRMASS E OF THE DRYLINE AND S OF FRONT IS ALREADY VERY UNSTABLE WITH SURFACE LIFTED INDICES BETWEEN MINUS 6 AND MINUS 10...AS TEMPS ARE WELL INTO THE 70S AND DWPTS ARE RICH IN THE MID 60S TO LOWER 70S. TEMPS ARE IN THE 50S N OF THE FRONT. ALSO NOTED GOOD MOISTURE CONVERGENCE AT THE SFC AND 850 MB IN THE VICINITY OF THE FRONTAL BNDRY AND E OF THE DRYLINE. EXPECTING THE STATIONARY FRONT TO LINGER IN THE FAR NRN PORTIONS OF THE FCST AREA THIS PM AS I THINK THE AIR IS COOL ENOUGH N OF THE BNDRY TO PREVENT MUCH OF A NWD RETREAT THIS PM OR EVE. MAY ADJUST TEMPS DOWN SOME NEAR THE FRONT THIS PM...WHILE BOOSTING TEMPS SOME IN THE SRN 2 ZONES. WILL PROBABLY TRIM WIND SPEED DOWN IN ZONES OF CLOSE PROXIMITY TO THE FRONT. I DO NOT PLAN TO ADJUST POPS ATTM. I AM THINKING THAT THE THE COMBINATION OF MOISTURE CONVERGENCE ALONG THE FRONT AND E OF THE DRYLINE...ALONG WITH GROWING INSTABILITY IN THIS AREA FROM GOOD SFC HTG AND ALREADY EXISTING LOW LEVEL MOISTURE...MAY ALLOW FOR STRONG TO SVR CONVECTIVE DVLPMNT EARLY THIS PM AS OPPOSED TO WAITING UNTIL LATE PM OR EVE. .AMA...NONE. .OK...NONE. CARUSO
In the hours before
Special weather statement, Jun 8, 12:37 PM CDT, 2 hours 38 minutes before
OKZ001>003-TXZ001>026-090500- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 08 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING. ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA. THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW SEVERE STORM SAFETY RULES. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON OR EVENING. ANDRADE
Special weather statement, Jun 8, 1:00 PM CDT, 2 hours 15 minutes before
OKZ001>003-TXZ001>026-090500- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 08 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING. ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA. THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW SEVERE STORM SAFETY RULES. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON OR EVENING. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
| Jun 8, 2:42 PM CDT | Tornado Warning | AMA | Beaver | 33 min |
| Jun 8, 4:12 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
| Jun 8, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 57 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.